ArticleOriginal scientific text
Title
Graphs with small additive stretch number
Authors 1
Affiliations
- Forschungsinstitut für Discrete Mathematik, Lennéstr. 2, D-53113 Bonn, Germany
Abstract
The additive stretch number of a graph G is the maximum difference of the lengths of a longest induced path and a shortest induced path between two vertices of G that lie in the same component of G.We prove some properties of minimal forbidden configurations for the induced-hereditary classes of graphs G with for some k ∈ N₀ = {0,1,2,...}. Furthermore, we derive characterizations of these classes for k = 1 and k = 2.
Keywords
stretch number, distance hereditary graph, forbidden induced subgraph
Bibliography
- H.J. Bandelt and M. Mulder, Distance-hereditary graphs, J. Combin. Theory (B) 41 (1986) 182-208, doi: 10.1016/0095-8956(86)90043-2.
- S. Cicerone and G. Di Stefano, Networks with small stretch number, in: 26th International Workshop on Graph-Theoretic Concepts in Computer Science (WG'00), Lecture Notes in Computer Science 1928 (2000) 95-106, doi: 10.1007/3-540-40064-8₁0.
- S. Cicerone, G. D'Ermiliis and G. Di Stefano, (k,+)-Distance-Hereditary Graphs, in: 27th International Workshop on Graph-Theoretic Concepts in Computer Science (WG'01), Lecture Notes in Computer Science 2204 (2001) 66-77, doi: 10.1007/3-540-45477-2₈.
- S. Cicerone and G. Di Stefano, Graphs with bounded induced distance, Discrete Appl. Math. 108 (2001) 3-21, doi: 10.1016/S0166-218X(00)00227-4.
- E. Howorka, Distance hereditary graphs, Quart. J. Math. Oxford 2 (1977) 417-420, doi: 10.1093/qmath/28.4.417.
- D. Rautenbach, A proof of a conjecture on graphs with bounded induced distance, manuscript (2002).